Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 1, 2015, 2:51 PM EDT for Greenbrier County, Monroe County, West Virginia; Alleghany County, Virginia. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2015, 2:51 PM EDT (18:51 UTC)
- Expired
- Jun 1, 2015, 3:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alleghany County, VA, Greenbrier County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:59 PM EDT | TSTM WND DMG | 2 N Union, WV | MULTIPLE TREES DOWN ALONG RT 3 AND RT 219 NEAR UNION. |
| Jun 1, 3:18 PM EDT | TSTM WND DMG | White Sulphur Springs, WV | TREE DOWN ON A POWER LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS51 KRNK 011851
SVRRNK
VAC005-WVC025-063-011930-
/O.NEW.KRNK.SV.W.0023.150601T1851Z-150601T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
SOUTH CENTRAL GREENBRIER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 330 PM EDT
* AT 250 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PICKAWAY...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
AND UNION.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3755 8045 3764 8066 3792 8036 3775 8002
TIME...MOT...LOC 1850Z 227DEG 25KT 3762 8049
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
037
WWUS51 KRNK 011914
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT MON JUN 1 2015
WVC063-011923-
/O.CAN.KRNK.SV.W.0023.000000T0000Z-150601T1930Z/
MONROE WV-
314 PM EDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN MONROE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3776 8004 3765 8027 3769 8029 3769 8035
3771 8035 3769 8036 3769 8038 3771 8038
3770 8039 3772 8039 3770 8042 3772 8049
3790 8033
TIME...MOT...LOC 1913Z 227DEG 25KT 3773 8034
$$
VAC005-WVC025-011930-
/O.CON.KRNK.SV.W.0023.000000T0000Z-150601T1930Z/
ALLEGHANY VA-GREENBRIER WV-
314 PM EDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR
WEST CENTRAL ALLEGHANY AND SOUTH CENTRAL GREENBRIER COUNTIES...
AT 313 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREENBRIER
STATE FOREST...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
TREES.
LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
ORGAN CAVE...
AND ROARING MOUNTAIN SUMMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3776 8004 3765 8027 3769 8029 3769 8035
3771 8035 3769 8036 3769 8038 3771 8038
3770 8039 3772 8039 3770 8042 3772 8049
3790 8033
TIME...MOT...LOC 1913Z 227DEG 25KT 3773 8034
HAIL...1.00IN
WIND...60MPH
$$
MBS688
WWUS51 KRNK 011930
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT MON JUN 1 2015
VAC005-WVC025-011940-
/O.EXP.KRNK.SV.W.0023.000000T0000Z-150601T1930Z/
ALLEGHANY VA-GREENBRIER WV-
330 PM EDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR
WEST CENTRAL ALLEGHANY AND SOUTH CENTRAL GREENBRIER COUNTIES HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3776 8004 3765 8027 3769 8029 3769 8035
3771 8035 3769 8036 3769 8038 3771 8038
3770 8039 3772 8039 3770 8042 3772 8049
3790 8033
TIME...MOT...LOC 1927Z 227DEG 25KT 3773 8034
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:42 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 1, 1:42 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 142 PM EDT MON JUN 1 2015 .SYNOPSIS... A COLD FRONT JUST WEST OF THE MOUNTAINS WILL DRIFT EAST INTO THE AREA LATER TODAY BEFORE STALLING ALONG THE BLUE RIDGE OVERNIGHT INTO TUESDAY. LOW PRESSURE RIDING UP ALONG THE BOUNDARY WILL KEEP PERIODIC ROUNDS OF SHOWERS AND STORMS GOING INTO THE MIDDLE OF THE WEEK. THE BOUNDARY WILL SLOWLY DRIFT INTO THE CAROLINAS ON WEDNESDAY AS HIGH PRESSURE BUILDS NORTH OF THE AREA AND WEDGES SOUTH ALONG THE APPALACHIANS INTO THURSDAY OR FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1005 AM EDT MONDAY... GOING TO SEE COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASE OVER THE MTNS AS WE HEAD TOWARD EARLY AFTERNOON AHEAD OF UPPER LOW SITUATED OVER THE TN VLY. MADE SOME ADJUSTMENTS DOWN TO POPS THIS MORNING AS COVERAGE IS SPARSE. MAIN FOCUS FOR CONVECTION WILL BE STRONG LOW LVL CONVERGENCE AND MOISTURE POOLING ACROSS THE MTNS...SO HIGHER POPS SEEM JUSTIFIED HERE. NOT GOING TO ISSUE ANY FLASH FLOOD WATCHES AT THIS TIME AS OVERALL COVERAGE HAS NOT BEEN GREAT IN THE PAST 2 DAYS. WILL HAVE TO WATCH FOR STRONGER STORMS OVER THE MTNS OF FAR SW VA INTO SE WV THOUGH FOR TRAINING AND POSSIBLY ISOLATED FLOODING. PWATS OF 1.0 TO 1.25 INCREASING TO 1.5 TO 1.75 THIS AFTERNOON AND MODIFIED SOUNDINGS INDICATE POTENTIAL FOR WET MICROBURSTS...THOUGH ISOLATED THREAT. NO CHANGES TO FORECAST HIGHS WITH MID 80S EAST TO UPPER 70S WEST. PREVIOUS DISCUSSION FROM EARLY THIS MORNING... INCREASING THREAT FOR MORE PERIODIC ROUNDS OF SHOWERS AND STORMS TO TAKE PLACE OVER THE NEXT 24 HOURS AS THE UPPER TROUGH TO THE WEST SHIFTS EAST PUSHING ITS ASSOCIATED WEAK COLD FRONT INTO THE REGION TONIGHT. AHEAD OF THESE FEATURES...DEEPENING SOUTH/SW FLOW WILL CONTINUE TO PULL HIGH PWAT MOISTURE OF 1.5-2 INCHES NORTH RESULTING IN SHRA/TSRA OVER THE SOUTH/SE EARLY THIS MORNING PER AXIS OF HIGH SURFACE BASED THETA-E...AND THEN ESPCLY WEST/NORTH THIS AFTERNOON/EVENING. HOWEVER MORE CLOUD COVER INTO THE AFTERNOON WILL LIKELY MAKE FOR A BIT LESS INSTABILITY SUGGESTING BIGGER THREAT WITH HEAVY RAIN GIVEN WEAK BUT UNIFORM SW FLOW ALOFT AND POTENTIAL FOR TRAINING BANDS OR CLUSTERS. LATEST GUIDANCE SHOWS BEST LIFT RIGHT AHEAD OF THE FRONT OVER THE FAR WEST BY MID/LATE AFTERNOON...THEN ACROSS THE NORTH AS THE BOUNDARY SAGS IN AND DIFFLUENCE INCREASES OVERTOP LOW LEVEL CONVERGENCE WITH A WEAK SURFACE WAVE ALONG THE FRONT. THUS AFTER EARLY CHANCE POPS MAINLY SOUTH...EXPECT A BIT OF A LULL BEFORE CONVECTION REFIRES BLUE RIDGE AND POINTS WEST THIS AFTERNOON WHERE WILL UP TO HIGH LIKELY OR EVEN LOW END CATEGORICAL POPS INTO THIS EVENING. OTHERWISE WONT HOIST ANY FLOOD HEADLINES GIVEN SPREAD OF HEAVY RAIN OVER THE LAST FEW DAYS BUT MAINTAIN MENTION IN THE HWO ALONG WITH ISOLATED SEVERE PER LATEST MARGINAL THREAT OFF SWODY1. SHOULD BE A BIT COOLER TODAY GIVEN CLOUDS AND MORE WIDESPREAD SHOWERS BUT TRICKY AS A LITTLE MORE SUN COULD CAUSE READINGS TO JUMP INTO THE 80S OUT WEST AND WELL INTO THE 80S BLUE RIDGE EAST GIVEN THE LAGGING FRONT. THEREFORE BUMPED UP READINGS A LITTLE IN THE WEST WHILE LEAVING THE EAST IN THE LOW/MID 80S OVERALL FOR NOW. FRONT WILL STILL BE ACROSS THE FAR WEST TONIGHT BEFORE SPILLING SOUTH INTO THE AREA FROM THE NORTH LATE AS A WAVE ALONG THE BOUNDARY PASSES. LATEST MODELS KEEP THE MAIN FOCUS RIGHT ALONG THE FRONT TO THE NORTH AND WEST WITH CONTINUED HIGH POPS NEEDED THROUGH AT LEAST MIDNIGHT. ALSO MAY PERHAPS SEE ANOTHER BAND OUT EAST THIS EVENING FROM EARLIER WESTERN PREFRONTAL CONVECTION OR POSSIBLE OUTFLOW AS SEEN IN THE SPC WRF SOLUTION AND HINTED AT BY OTHER GUIDANCE SO INCLUDED A RIBBON OF LIKELY POPS SE THIS EVENING AS WELL AS OVER THE NW. INSTABILITY WANES FROM NW TO SE OVERNIGHT BUT MOISTURE REMAINS DEEP SUGGESTING AT LEAST SOME ADDED COVERAGE AROUND AFTER MIDNIGHT ESPCLY GIVEN A WEAKLY DIFFLUENT UPPER PATTERN AHEAD OF THE TN VALLEY 5H LOW AND AIDED BY WEAK CONVERGENCE ALONG THE FRONT. THEREFORE LEAVING IN CHANCE POPS MOST SPOTS DESPITE A SLOW DECREASE IN OVERALL FOCUS IN WAKE OF THE EXITING WAVE AND LOSS OF HEATING. TEMPS MAINLY IN THE 60S BUT LIKELY A LITTLE COOLER WEST WHERE LIKELY WORKED OVER FROM A FEW ROUNDS OF CONVECTION. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... AS OF 245 AM EDT MONDAY MODELS ARE IN BETTER CONSENSUS ON THE TIMING OF A FRONTAL PASSAGE ON TUESDAY AS WELL AS THE PLACEMENT OF THE UPPER LOW ACROSS THE MID SOUTH THROUGH THE PERIOD. THIS SPELLS A CONTINUED TREND TOWARD WETTER AND COOLER CONDITIONS. HIGH PWAT VALUES (GREATER THAN 1.5 INCHES) 1-2 STANDARD DEVIATIONS ABOVE NORMAL REMAIN ENTRENCHED ALONG AND EAST OF THE BLUE RIDGE THROUGH THE PERIOD. MEANWHILE...ALOFT OUR FORECAST AREA FALL UNDER A A REGION OF UPPER DIVERGENCE TO THE NORTHEAST OF THE UPPER LEVEL LOW WITH SPOKES OF ENERGY PINWHEELING AROUND THIS LOW. ONE OF THESE WAVES MOVES THROUGH ON TUESDAY...THIS COMBINED WITH THE SFC BOUNDARY PUSHING SOUTH THROUGH THE AREA AND THETA-E RIDGE IN PLACE SHOULD BRING WIDESPREAD SHOWERS AND STORMS...WITH THE BEST INSTABILITY EXPECTED TO BE SOUTH OF THE LOW LEVEL BOUNDARY COINCIDENT WITH SPC'S MARGINAL OUTLOOK. WITH 850MB BAROCLINIC ZONE AND GOOD OVERRUNNING OF HIGHER THETA-E AIR INTO THE AREA...PUSHED UP POPS TO LIKELY CATEGORY LATE TUESDAY INTO TUESDAY NIGHT. WILL HAVE TO MONITOR THIS TIMEFRAME FOR THE POTENTIAL FOR HEAVY RAIN WHICH WILL CONTINUE TO BE HIGHLIGHTED IN THE HWO. WIDESPREAD CLOUDS AND SHOWERS WITH A FAIRLY DEEP MOIST SOUTHEAST FLOW WILL KEEP TEMPS COOLER THAN GUIDANCE VALUES WEDNESDAY.TRENDED HIGHS DOWN NOT ONLY ON WEDNESDAY...BUT WEDNESDAY NIGHT AND THURSDAY AS WELL...AS A WEDGE OF HIGH PRESSURE REMAINS IN PLACE THROUGH THE REST OF THE SHORT TERM PERIOD. WITH THIS PERSISTENT HIGH PWAT AIR LOCKED IN PLACE...UPPER DIVERGENCE FROM THE SLOW MOVING UPPER LOW...WIDESPREAD CLOUDS AND SHOWERS WILL CONTINUE THROUGH THURSDAY. AS 850MB BAROCLINIC ZONE SLIDES SOUTH LATE WEDNESDAY INTO THURSDAY...AXIS OF HEAVIEST PRECIP MAY ALSO PUSH SOUTH OF THE AREA. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 1155 AM EDT SATURDAY... EVEN WITH SOME SPREAD IN THE LONG RANGE GUIDANCE...CONSENSUS IN HAS THE CLOSED LOW IS A FAVORABLE POSITION WEDNESDAY NIGHT THROUGH FRIDAY TO BRING ABUNDANT MOISTURE INTO AT LEAST THE SOUTHERN PART OF THE MID ATLANTIC REGION. LESS CERTAIN HOW MUCH OF A SURFACE REFLECTION THERE WILL BE OF THIS FEATURE. FOR NOW WPC WAS FORECASTING A WEAK LOW OVER THE SOUTHEAST. MODELS SUGGEST IS IT POSSIBLE FOR A SHALLOW SURFACE HIGH TO BE WEDGES IN OVER THE APPALACHIANS THROUGH FRIDAY WITH A COASTAL FRONT HELPING ENHANCE THE WEDGE. OVERALL PATTERN FOR THE FORECAST AREA STAYS WET THROUGH AT LEAST THURSDAY WITH NEAR NORMAL TEMPERATURES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 130 PM EDT MONDAY... EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THIS AFTERNOON INTO THE EVENING...WITH THE BEST COVERAGE FROM BLF-BCB-LYH NORTH. THIS IS THANKS TO MOIST LOW LEVELS AND UPPER LOW MOVING ACROSS THE TN VALLEY. THE THREAT OF STORMS WILL BE ERODING OVERNIGHT WITH SOME LIGHT SHOWERS STILL AROUND. MAIN ISSUE REGARDING LATE TONIGHT THROUGH TUE MORNING WILL BE FOG/LOW CLOUDS. SHOULD SEE MINOR CLEARING. THINKING THE MTNS WILL SEE IFR OR WORSE TOWARD MORNING WITH MVFR TO IFR ELSEWHERE. WITH THE STORMS THIS AFTERNOON THRU THIS EVENING CIGS/VSBYS WILL MAINLY STAY OVER 3KFT AND ABOVE 6SM...BUT AT TIMES WITH HEAVY DOWNPOURS EXPECT 1-3KFT CIGS AND 1-3SM VSBYS. EXTENDED DISCUSSION... EXPECT PERIODS OF SUB-VFR CONDITIONS INTO TUESDAY WITH LOWER CIGS/VSBY REDUCTIONS WITH ANOTHER ROUND OF SHRA/TSRA BY MIDDAY INTO TUESDAY AFTERNOON. MODEL TRENDS IN STALLING THE FRONT NEAR THE REGION DURING MIDWEEK SUGGESTS LESS DRYING...WITH CONTINUED ROUNDS OF SHOWERS AND POSSIBLE STORMS INTO THURSDAY...AND PERHAPS LINGERING MVFR/IFR CONDITIONS AS WELL DUE TO THE COMBINATION OF EASTERLY FLOW AND PERIODS OF SHOWERS. THREAT OF MAINLY AFTERNOON/EVENING SHRA/TSRA TO LINGER INTO SATURDAY WITH POTENTIAL MVFR OR WORSE VSBYS LATE AT NIGHT/EARLY MORNINGS WITH FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...JH/WP SHORT TERM...PH LONG TERM...AMS AVIATION...JH/WP
Hazardous weather outlook, Jun 1, 4:06 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 406 AM EDT MON JUN 1 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-020815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 406 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS CONTAINING DAMAGING WINDS COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO WEDNESDAY. ADDITIONAL HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 2:18 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 PM EDT MON JUN 1 2015
VAZ009-010-012-011900-
WYTHE-SMYTH-BLAND-
218 PM EDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN SMYTH...WYTHE AND CENTRAL BLAND COUNTIES...
AT 217 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARION WYTHEVILLE...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
BLAND...
RURAL RETREAT...
MAX MEADOWS...
AND SPEEDWELL.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS. CLOUD TO GROUND LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3720 8108 3690 8083 3676 8122 3676 8127
3675 8129 3675 8136 3689 8147
TIME...MOT...LOC 1817Z 239DEG 23KT 3685 8133
MBSSpecial weather statement, Jun 1, 2:25 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT MON JUN 1 2015
WVZ044-507-011900-
EASTERN GREENBRIER-MONROE-
225 PM EDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL GREENBRIER AND MONROE COUNTIES...
AT 224 PM EDT...A STRONG THUNDERSTORM WAS NEAR RED SULPHUR SPRING...
MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RONCEVERTE...
UNION...
PICKAWAY...
GAP MILLS...
AND RAINES CORNER.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS. CLOUD TO GROUND LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3760 8026 3756 8033 3754 8033 3748 8051
3747 8055 3745 8059 3741 8071 3752 8080
3762 8073 3780 8046
TIME...MOT...LOC 1824Z 239DEG 23KT 3751 8070
MBSSpecial weather statement, Jun 1, 2:28 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 228 PM EDT MON JUN 1 2015 NCZ004>006-011915- ROCKINGHAM-STOKES-CASWELL- 228 PM EDT MON JUN 1 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CASWELL...EASTERN STOKES AND ROCKINGHAM COUNTIES... AT 228 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR WALNUT COVE TO NEAR MONROETON...AND MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... EDEN... REIDSVILLE... WENTWORTH... MAYODAN... AND MADISON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3626 8019 3654 8009 3654 7932 3624 7958 TIME...MOT...LOC 1828Z 208DEG 18KT 3626 8009 3623 7970 MBS
Local storm report, Jun 1, 2:32 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 6 SE ROANOKE 37.23N 79.88W
06/01/2015 E1.00 INCH ROANOKE VA PUBLIC
PITZER ROAD
&&
FISHERSpecial weather statement, Jun 1, 2:33 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT MON JUN 1 2015
VAZ018-022-023-011915-
CRAIG-ROANOKE-BOTETOURT-
233 PM EDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT
EASTERN CRAIG...NORTHWESTERN ROANOKE AND WEST CENTRAL BOTETOURT
COUNTIES...
AT 233 PM EDT...A STRONG THUNDERSTORM WAS OVER CATAWBA...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...
CATAWBA...
ORISKANY...
AND ABBOTT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3765 8002 3765 8001 3759 7984 3730 8010
3735 8027 3760 8017 3760 8015 3762 8011
3763 8008 3766 8003
TIME...MOT...LOC 1833Z 207DEG 18KT 3737 8016
MBSSpecial weather statement, Jun 1, 2:42 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT MON JUN 1 2015
VAZ047-011915-
BUCKINGHAM-
242 PM EDT MON JUN 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
BUCKINGHAM COUNTY...
AT 242 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BENT CREEK TO NEAR GOLD HILL...AND MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
NEW CANTON...
CENTENARY...
AND GOLD HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3764 7825 3751 7834 3756 7882 3759 7883
3760 7881 3763 7882 3764 7880 3764 7872
3767 7872 3768 7869 3770 7869 3768 7866
3768 7864 3771 7865 3775 7862 3776 7851
3780 7849 3775 7844 3769 7824
TIME...MOT...LOC 1842Z 221DEG 24KT 3761 7887 3757 7834
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:24 PM EDT | Special Weather Statement | RNK | Summers | 51 min |
| Jun 1, 2:25 PM EDT | Special Weather Statement | RNK | Monroe | 35 min |
| Jun 1, 3:09 PM EDT | Special Weather Statement | RNK | Summers | 36 min |
| Jun 1, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 38 min |
| Jun 1, 5:08 PM EDT | Special Weather Statement | RNK | Mercer | 37 min |
| Jun 1, 5:59 PM EDT | Special Weather Statement | RNK | Mercer | 16 min |
| Jun 1, 6:19 PM EDT | Special Weather Statement | RNK | Mercer, Summers | 41 min |
| May 31, 8:00 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 45 min |
| May 31, 8:13 PM EDT | Special Weather Statement | RNK | Pittsylvania | 47 min |
| May 31, 8:41 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 49 min |
| May 31, 8:44 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 46 min |
| May 31, 8:47 PM EDT | Special Weather Statement | RNK | Bath | 43 min |
| Jun 1, 1:32 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| Jun 1, 1:35 PM EDT | Special Weather Statement | RNK | Buckingham | 55 min |
| Jun 1, 1:50 PM EDT | Special Weather Statement | RNK | City of Roanoke | 25 min |
| Jun 1, 2:05 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke | 3 hr |
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 47 min |
| Jun 1, 2:18 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 42 min |
| Jun 1, 2:33 PM EDT | Special Weather Statement | RNK | Roanoke | 42 min |
| Jun 1, 2:35 PM EDT | Flash Flood Warning | RNK | Smyth, Wythe | 4 hr |
| Jun 1, 2:42 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| Jun 1, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 51 min |
| Jun 1, 2:57 PM EDT | Special Weather Statement | RNK | Craig | 33 min |
| Jun 1, 3:20 PM EDT | Special Weather Statement | RNK | Buckingham | 40 min |
| Jun 1, 3:31 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 59 min |
| Jun 1, 3:34 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 41 min |
| Jun 1, 3:37 PM EDT | Special Weather Statement | RNK | City of Danville | 38 min |
| Jun 1, 3:39 PM EDT | Special Weather Statement | RNK | Buckingham | 21 min |
| Jun 1, 4:01 PM EDT | Special Weather Statement | RNK | Amherst | 44 min |
| Jun 1, 4:09 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 36 min |
| Jun 1, 4:39 PM EDT | Special Weather Statement | RNK | Buckingham | 51 min |
| Jun 1, 4:59 PM EDT | Special Weather Statement | RNK | Bedford | 46 min |
| Jun 1, 5:01 PM EDT | Special Weather Statement | RNK | Wythe | 44 min |
| Jun 1, 5:26 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Charlotte | 49 min |
| Jun 1, 5:47 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Jun 1, 6:06 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham | 114 min |
| Jun 1, 6:14 PM EDT | Special Weather Statement | RNK | Charlotte | 16 min |
| Jun 1, 6:15 PM EDT | Special Weather Statement | RNK | Buckingham | 60 min |
| Jun 1, 6:30 PM EDT | Special Weather Statement | RNK | Floyd | 45 min |
| Jun 1, 6:36 PM EDT | Special Weather Statement | RNK | Botetourt | 39 min |
| Jun 1, 6:44 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 46 min |
| Jun 1, 6:47 PM EDT | Flash Flood Warning | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 2 hr |
| Jun 1, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 37 min |
| Jun 1, 7:29 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 46 min |
| Jun 1, 7:35 PM EDT | Special Weather Statement | RNK | City of Martinsville | 25 min |
| Jun 1, 7:37 PM EDT | Special Weather Statement | RNK | Franklin | 23 min |
| Jun 1, 7:46 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 44 min |
| Jun 1, 7:58 PM EDT | Special Weather Statement | RNK | Bedford, Franklin, Pittsylvania | 47 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.